Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 6, 2004, 3:43 PM CDT for Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 6, 2004, 5:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 062044
FFWJAN
MSC073-062245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 545 PM CDT
* AT 343 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 5 MILES WEST OF WEST
HATTIESBURG...MOVING EAST AT 5 MPH.
RADAR ESTIMATED RAINFALL AMOUNTS NEAR 2 INCHES HAVE OCCURRED SINCE 3
PM. AN ADDITIONAL 2 INCHES IS POSSIBLE THROUGH 5 PM.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3143 8964 3122 8962 3119 8935 3134 8935
3135 8945 3144 8945
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:27 PM CDT, 16 minutes earlier.
Area forecast discussion, Jul 6, 3:27 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE JUL 6 2004 .SYNOPSIS... MID AND UPPER RIDGE AXIS OVER THE LOWER MS VALLEY TEMPORARILY COLLAPSING AS TROUGH AXIS IN THE CENTRAL AND SRN PLAINS SWEEPS EWD. LOW LEVEL RIDGING ACROSS THE NRN GULF OF MEXICO WILL LIMIT THE INFLOW POTENTIAL INTO THIS SYSTEM AS THE SURFACE FRONT APPROACHING THE OZARKS DROPS INTO THE I-40 CORRIDOR AND STALLS ON WEDNESDAY. && .SHORT TERM... MOST OF THE DYANMICS WITH THE UPPER TROUGH REMAINS N OF I-20 THROUGH WEDNESDAY NIGHT HOWEVER NUMEROUS INTERACTING OUTFLOW BOUNDARIES FROM BOTH THE NW AND S SHOULD PROVIDE PLENTY OF FOCUS FOR SHRA/TSRA THROUGH EARLY WEDNESDAY EVENING. AVN MODEL CAPES NEAR 3500J/KG WILL BE PLENTY TO FUEL STORMS INITIATION. WILL KEEP POPS IN THE 50-60% RANGE FOR LOCATIONS N OF I-20 THROUGH WEDNESDAY AND 40-50% S. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE WITH WET MICROBURST POTENTIAL IN THE CHANCE TO LIKELY CATEGORY. PRECIPITABLE WATER VALUES REMAIN CLOSE TO 2 UNTIL WEDNESDAY NIGHT WHEN ACTION SHOULD DIMINISH QUITE A BIT. STILL SCATTERED(30-40%) MAINLY AFTERNOON POPS FOR THURSDAY AND FOR FRIDAY AS SHEAR AXIS ALOFT STALLS OVER THE REGION AND BEGINS TO BACK WWD. UPPER LEVEL DIVERGENCE ALSO SHIFTS WWD LATER ON FRIDAY TO BEGIN SOME DRYING OUT ALOFT FOR THE WEEKEND. && .LONG TERM... BY SATURDAY...UPPER ANTICYCLONE ENLARGES OVER N FL AND BEGINS TO DOMINATE THE SERN QUARTER OF THE NATION WITH A CUTOFF LOW OVER S TX MOVING WWD. THE RIDGING CONTINUES TO BUILD INTO THE MID LEVELS SUNDAY AND MONDAY WITH LOW LEVEL TEMPERATURES EDGING UPWARD FOR ABOVE CLIMATOLOGY TEMPS EXPECTED. THAT TRANSLATES INTO WIDESPREAD M90S WITH HEAT INDEXES APPROACHING 105 DEGREES. BOTH GFS AND ECMWF SUPPORTING A STRETCH OF MID SUMMER HEAT FOR MUCH OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 89 71 90 / 40 50 30 30 MERIDIAN 70 90 70 91 / 30 40 30 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 6, 3:05 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT TUE JUL 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072005- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 305 PM CDT TUE JUL 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING AND AGAIN ON WEDNESDAY. THIS EVENING...A WEAK UPPER LEVEL WAVE WILL CONTINUE TO MOVE THROUGH THE REGION... SUPPORTING SCATTERED THUNDERSTORMS. AFTER SUNSET...AND THE SUBSEQUENT LOSS OF HEATING...THESE SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND WEAKEN. WIND GUSTS TO 40 MPH... FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF RAIN WILL BE POSSIBLE. ON WEDNESDAY...STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE OUTLOOK AREA. THIS DISTURBANCE...AND ITS ASSOCIATED COLD FRONT WILL MOVE INTO A VERY MOIST AND UNSTABLE AIRMASS AND INSTIGATE THUNDERSTORMS DURING THE LATE MORNING AND AFTERNOON HOURS. WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND TORRENTIAL DOWNPOURS OF RAIN ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JULY 13. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Jul 6, 3:19 PM CDT | Flash Flood Warning | JAN | Forrest | 2 hr |
| Jul 6, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 30 min |
| Jul 6, 5:24 PM CDT | Flash Flood Warning | JAN | Noxubee | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.